Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 415, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 7, 2008, 5:16 PM EDT for Hoke County, Montgomery County, Moore County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2008, 5:16 PM EDT (21:16 UTC)
- Expired
- Aug 7, 2008, 6:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Montgomery County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 104 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 2:10 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 072116
SVRRAH
NCC093-123-125-072200-
/O.NEW.KRAH.SV.W.0415.080807T2116Z-080807T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FOXFIRE...OR 14 MILES WEST OF SOUTHERN
PINES...MOVING SOUTHEAST AT 31 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PINEBLUFF...PINEHURST...
ABERDEEN...
ASHLEY HEIGHTS...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3502 7943 3506 7950 3506 7955 3508 7958
3512 7957 3516 7961 3515 7964 3517 7967
3517 7973 3537 7974 3535 7928 3529 7920
3527 7922 3522 7915 3519 7912 3498 7924
TIME...MOT...LOC 2116Z 293DEG 27KT 3516 7960
$$1 follow-up statement
000
WWUS52 KRAH 072140
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT THU AUG 7 2008
NCC093-123-125-072200-
/O.CON.KRAH.SV.W.0415.000000T0000Z-080807T2200Z/
HOKE NC-MONTGOMERY NC-MOORE NC-
540 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN MOORE...SOUTHEASTERN MONTGOMERY AND NORTHWESTERN HOKE
COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SOUTHERN
PINES...MOVING SOUTHEAST AT 31 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3502 7943 3506 7950 3506 7955 3508 7958
3512 7957 3516 7961 3515 7964 3517 7967
3517 7973 3537 7974 3535 7928 3529 7920
3527 7922 3522 7915 3519 7912 3498 7924
TIME...MOT...LOC 2140Z 293DEG 27KT 3516 7931
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:37 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 7, 2:37 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 237 PM EDT THU AUG 7 2008 .SYNOPSIS... A COLD FRONT WILL DRIFT SLOWLY SOUTH ACROSS CENTRAL NORTH CAROLINA THIS EVENING...ENHANCING THE CHANCE FOR SHOWERS AND THUNDERSTORMS LATE IN THE DAY PARTICULARLY IN THE SANDHILLS AND THE SOUTHEAST COASTAL PLAIN. HIGH PRESSURE WILL BRING DRIER AND COOLER AIR TO THE REGION FRIDAY THROUGH THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... AS OF 230 PM THURSDAY... ...SEVERE THUNDERSTORM WATCH ISSUED UNTIL 10 PM ROUGHLY ALONG AND SOUTH OF A ROCKY MOUNT...RALEIGH...TO ALBEMARLE LINE... SCATTERED THUNDERSTORMS ALREADY BEGINNING TO DEVELOP IN THE CENTRAL AND SOUTHERN SECTIONS OF THE CWA AS DPVA SPREADS INTO THE AREA FROM THE SHORTWAVE APPROACHING FROM THE NORTHWEST. EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP AND INTENSIFY IN THE WATCH AREA THROUGH EARLY THIS EVENING AS MORE SIGNIFICANT UPPER LEVEL DIVERGENCE SPREADS INTO THE AREA IN ASSOCIATION WITH A 100 KT 250MB JET MOVING OFFSHORE THE MID ATLANTIC...PLACING US IN THE FAVORABLE RIGHT ENTRANCE REGION. IN ADDITION...THE LATEST 12Z GUIDANCE ALSO SHOWS ANOTHER 80 KT JET NOSING IN FROM TN BY EARLY THIS EVENING...WITH OUR REGION ENTERING INTO THE LEFT EXIT OF THAT JET. THIS DUAL JET STRUCTURE COMBINED WITH MUCAPES OF 2000-3000 J/KG SHOULD BE SUFFICIENT TO MAINTAIN NUMEROUS STORMS ACROSS THE SOUTHERN TIER....WITH COVERAGE DECREASING FURTHER NORTH WHERE THE INSTABILITY IS NOT AS ROBUST. DEEP LAYER SHEAR INCREASES LATE THIS AFTERNOON WITH 0-6KM BULK SHEAR RISING TO 35-40 KT. THIS WILL BE SUPPORTIVE OF MULTICELLULAR STORMS AND PERHAPS AN ORGANIZED SUPERCELL IF THE SHEAR VERIFIES CLOSER TO 40 KT. INVERTED V PROFILES IN THE BOUNDARY LAYER SUGGEST DAMAGING WINDS WILL BE THE PRIMARY THREAT ALTHOUGH LARGE HAIL WOULD ACCOMPANY ANY MORE ORGANIZED STORMS. THE FRONT WILL BEGIN TO PUSH THROUGH THE REGION FROM NW TO SE TONIGHT...SERVING TO GRADUALLY STABILIZE THE ATMOSPHERE AS DRIER AIR FILTERS IN. WILL TAPER POPS ACCORDINGLY THIS EVENING...LIMITING CHANCE POPS TO THE SOUTHEAST ZONES LATE THIS EVENING WITH ALL AREAS BECOMING DRY BY SUNRISE FRIDAY. THE SEVERE THREAT SHOULD DIMINISH BY LATE EVENING AS INSTABILITY IS GRADUALLY LOST. A FABULOUS FRIDAY LOOKS TO TAKE SHAPE ACROSS CENTRAL NORTH CAROLINA IN THE WAKE OF THE FRONT. FORECAST SOUNDINGS SHOW A VERY DEEP AND DRY MIXED BOUNDARY LAYER THAT SHOULD RESULT IN DEWPOINTS CRASHING INTO THE 50S TOMORROW AFTERNOON...WITH THE POSSIBILITY OF SOME DEWPOINTS IN THE 40S IN THE NW PIEDMONT. FORECAST THICKNESSES INDICATE HIGHS IN THE MID 80S NW TO AROUND 90 SE...LOWER THAN MAV GUIDANCE. THIS PRODUCES AFTERNOON RELATIVE HUMIDITIES OF AROUND 30 PERCENT...VERY PLEASANT FOR THIS TIME OF YEAR. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 145 PM THURSDAY... AN UNSEASONABLY DEEP UPPER LEVEL TROUGH WILL EXTEND THROUGH THE MID-ATLANTIC INTO THE SOUTHEAST STATES THROUGH THE WEEKEND. THE GEFS AND SREF ARE CONTINUING TO SHOW 500 MB HEIGHTS ACROSS NORTH CAROLINA AS MUCH AS 3-4 STANDARD DEVIATIONS BELOW NORMAL...WHICH IS QUITE SIGNIFICANT. ONE WOULD THINK THAT THIS SHOULD RESULT IN TEMPS THAT ARE WELL BELOW NORMAL...HOWEVER...THE LATEST GFS/NAM LOW LEVEL (1000-850MB) THICKNESSES HAVE ACTUALLY INCREASED COMPARED TO PREVIOUS RUNS...AND THESE LATEST THICKNESSES...IN ADDITION TO THE LATEST MOS GUIDANCE...ARE SUGGESTING HIGH TEMPS ONLY SLIGHTLY BELOW NORMAL...IN THE MID/UPPER 80S. EVEN WITH 500 MB HEIGHTS WELL BELOW NORMAL...THIS IS NOT ALL THAT UNREASONABLE GIVEN THAT THE EARLY AUGUST SUN IS QUITE STRONG AND IT IS DIFFICULT TO GET BELOW NORMAL TEMPS THIS TIME OF YEAR WITHOUT CONVECTION AND/OR WIDESPREAD CLOUD COVER. LOWS WILL BE UNSEASONABLY COOL WITH EXCELLENT RADIATIONAL COOLING CONDS AND A DRY AIRMASS IN PLACE...WITH TEMPS IN THE UPPER 50S TO LOWER 60S ON SAT/SUN...AND LOWER/MID 60S ON MONDAY. PRECIP CHANCES ON SATURDAY APPEAR BASICALLY NIL...WITH FCST SOUNDINGS LOOKING JUST TOO DRY (PWAT VALUES LESS THAN 1) TO SUPPORT CONVECTION. ALTHOUGH A BRIEF ISOLATED SHOWER WOULD NOT BE COMPLETELY OUT OF THE QUESTION IF A MODEST SHORTWAVE IN CYCLONIC FLOW ALOFT WERE TO CROSS THE AREA DURING THE AFTERNOON HOURS...THIS POSSIBILITY IS JUST TOO REMOTE TO MENTION ANYTHING OTHER THAN A DRY FCST FOR SAT AND SAT NIGHT. ON SUNDAY...FCST SOUNDINGS ARE SHOWING INCREASING MOISTURE ACROSS THE AREA...WITH PWAT VALUES RISING INTO THE 1.25 TO 1.75 RANGE. THE GFS IS LESS ENTHUSIASTIC ABOUT THIS MOISTURE RETURN THAN THE NAM...HOWEVER...THE MODELS ARE HINTING AT SHORTWAVE ENERGY ENTERING THE AREA IN DEEP CYCLONIC FLOW ALOFT...AND THE MID/UPPER LEVELS ARE COOLER THAN NORMAL DUE TO THE UNSEASONABLY DEEP TROUGHING...SO THIS MAY HELP SUFFICIENT INSTABILITY DEVELOP DESPITE RELATIVELY LOW TEMPS/DEWPOINTS. AT THIS TIME...HAVE DECIDED TO INCLUDE A SLIGHT CHANCE OF SHOWERS/STORMS TO THE FORECAST ON SUNDAY AFT/EVE. -VINCENT && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 130 PM THURSDAY... MODELS SHOW THE UNSEASONABLY STRONG TROUGH OVER THE AREA WEAKENING AND SHIFTING TO THE NORTH AND EAST BY TUESDAY...CAUSING GENERALLY DRY CONDITIONS EARLY IN THE EXTENDED PERIOD. THE GFS/ECMWF INDICATE THAT A WEAK UPPER LEVEL TROUGH MAY MOVE INTO THE AREA WEDNESDAY INTO THURSDAY CAUSING THE POTENTIAL FOR CONVECTION ON THOSE DAYS... ALTHOUGH DISCREPANCIES IN THE POSITION OF THIS TROUGH IN THE LONG RANGE MODELS PRECLUDE MENTIONING POPS HIGHER THAN SLIGHT OR LOW CHANCE AT THIS TIME. TEMPERATURES DURING THIS PERIOD WILL HAVE HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE UPPER 60S TO LOWER 70S. -WILSON && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 120 PM THURSDAY... CHANCES FOR CONVECTION WILL INCREASE LATE THIS AFTERNOON AND PERSIST INTO THIS EVENING INVOF RDU/FAY/RWI. THIS IS DUE TO AN APPROACHING UPPER LEVEL DISTURBANCE AND ATTENDANT COLD FRONT THAT WILL INTERACT WITH AN INCREASINGLY UNSTABLE ATMOSPHERE. THE REGION ALSO COMES UNDER THE DIVERGENT RIGHT ENTRANCE REGION OF A 100 KT JET THAT PIVOTS NORTHEAST ACROSS THE MID ATLANTIC REGION. WITH THE BEST CHANCES OF CONVECTION BEING AT RDU/RWI/FAY...WILL INTRODUCE A CB GROUP STARTING LATE THIS AFTERNOON AND LASTING INTO THE EVENING. DEEP WESTERLY FLOW LIKELY TO KEEP CONVECTION SCATTERED IN NATURE...SO TRYING TO PINPOINT TSTM DEVELOPMENT AT THIS JUNCTURE IS NOT WISE. ONCE CONVECTION INITIATES... WILL AMEND TAFS TO HIGHLIGHT ANY INCREASING TSTM POTENTIAL AT THE TERMINALS. GSO/INT DO NOT APPEAR TO BE IN AS FAVORABLE AREA FOR CONVECTION WITH LOWER DEWPOINTS AND LESSER INSTABILITY IN PLACE. OUTSIDE OF CONVECTION...VFR CONDITIONS SHOULD PREVAIL. THE COLD FRONT PUSHES SOUTH OF CENTRAL NORTH CAROLINA BY EARLY FRIDAY MORNING. MAINLY CLEAR SKIES ARE EXPECTED FOR FRIDAY WITH A NORTHWEST WIND AROUND 10 KT. A DEEP TROUGH ENCOMPASSES THE EASTERN STATES THROUGH THE WEEKEND. DRIER AIR ASSOCIATED WITH THE TROUGH SHOULD RESULT IN GENERALLY VFR CONDITIONS THROUGH THE BEGINNING OF NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JFB NEAR TERM...JFB SHORT TERM...VINCENT LONG TERM...WILSON AVIATION...JFB
Hazardous weather outlook, Aug 7, 2:17 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 217 PM EDT THU AUG 7 2008 NCZ027-028-040>043-073>078-083>086-088-089-081000- NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE- LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 217 PM EDT THU AUG 7 2008 ...SEVERE THUNDERSTORM WATCH 814 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND INTO THE EVENING AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT APPROACH THE AREA. AS WINDS IN THE ATMOSPHERE STRENGTHEN...SOME OF THE STORMS COULD BECOME STRONG TO SEVERE. THE PRIMARY THREAT FROM ANY SEVERE STORM WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. HOWEVER...LARGE HAIL IS POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS HAVE BEEN ACTIVATED IN SUPPORT OF THE SEVERE THUNDERSTORM WATCH. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>011-021>026-038-039-081000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH- 217 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND INTO THE EVENING AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT APPROACH THE AREA. AS WINDS IN THE ATMOSPHERE STRENGTHEN...A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE. WHILE THE GREATEST THREAT WILL BE ROUGHLY SOUTH OF THE U.S. HIGHWAY 64 CORRIDOR...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT IN THE FAR NORTHWEST AND NORTHERN PIEDMONT. THE PRIMARY THREAT FROM ANY SEVERE STORM WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. HOWEVER...LARGE HAIL IS POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER ASSOCIATED WITH THESE STORMS. JFB
In the hours before
Local storm report, Aug 7, 4:17 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 2 W FAYETTEVILLE 35.08N 78.93W
08/07/2008 E1.00 INCH CUMBERLAND NC AMATEUR RADIO
QUARTER SIZE HAIL AT THE INTERSECTION OF BRAGG BLVD. AND
WILLIAM CLARK RD.
&&
SMITHLocal storm report, Aug 7, 4:18 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL FORT BRAGG 35.14N 79.00W
08/07/2008 M1.00 INCH CUMBERLAND NC PUBLIC
QUARTER SIZE HAIL REPORTED AT FORT BRAGG. TREE DAMAGE
ALSO REPORTED.
&&
BLAESLocal storm report, Aug 7, 4:21 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 6 SSE FAYETTEVILLE 34.99N 78.88W
08/07/2008 M59 MPH CUMBERLAND NC ASOS
59 MPH WIND GUST MEASURED BY FAYETTEVILLE ASOS AT 415PM.
&&
SMITHLocal storm report, Aug 7, 4:26 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 2 WNW FAYETTEVILLE 35.08N 78.93W
08/07/2008 M1.75 INCH CUMBERLAND NC TRAINED SPOTTER
HAIL INCREASED UP TO GOLF BALL SIZE AT THE INTERSECTION
OF BRAGG BLVD AND WILLIAM CLARK ROAD.
&&
BLAESLocal storm report, Aug 7, 4:45 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 4 SW GOLDSBORO 35.33N 78.04W
08/07/2008 WAYNE NC LAW ENFORCEMENT
ONE TREE DOWN ACROSS HWY 117 SOUTH NEAR ARRINGTON BRIDGE
RD.
&&
SMITHSpecial weather statement, Aug 7, 5:02 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 502 PM EDT THU AUG 7 2008 NCZ089-072130- SAMPSON- 502 PM EDT THU AUG 7 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 530 PM EDT... AT 502 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF GARLAND...OR ABOUT 9 MILES SOUTHWEST OF CLINTON... MOVING EAST AT 28 MPH. THE STRONG THUNDERSTORM WILL BE NEAR HARRELLS AROUND 530 PM EDT. GUSTY WINDS UP TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:50 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 40 min |
| Aug 7, 3:04 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 56 min |
| Aug 7, 3:22 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Sampson, Wayne | 38 min |
| Aug 7, 3:31 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 44 min |
| Aug 7, 3:55 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 40 min |
| Aug 7, 4:06 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 54 min |
| Aug 7, 5:07 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 24 min |
| Aug 7, 6:12 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 48 min |
| Aug 7, 7:03 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 42 min |
| Aug 7, 7:50 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.